Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had laparoscopic cyst removal previously. Having irregular periods. Prescribed Modus. Has side effects such as weight gain. Suggestions?

hi doctor i am 44 seperated..had laproscopic cyst removal in 2010..before then my periods were absolutely normal and even after for some time..since sept 2012 its been last period was on oct 8 for 5 days normal bleeding ..then no period for nov . on dec 24 th it started with normal flow but now its 13th and till date its today suggested me to take modus 10 for 21 days..i do not want to go with harmones as i am prone to put on weight very my thyroid was TSH 2.53..please advise..
Asked On : Tue, 8 Jan 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hormone progesterone has lesser side effects than combination pills or estrogen alone and needs to be used here for arrest of the excessive bleeding and to regulate the cycle. It is common for prolonged bleeding to happen whenever there is a delayed period as there is usually endometrial hyperplasia in such a case. As you are in the peri-menopausal period, you are additionally prone to hormonal imbalances; your psychological state and body weight would add to this. You would not need thyroxine supplementation unless your free thyroid levels are abnormal. Please maintain a healthy body weight and try to avoid stress; you will not need additional hormones. Wish you good health.
Answered: Fri, 20 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor